MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date was not provided, used (b)(6) 2020 as date of event.
 
Event or Problem Description
It was reported that shaft break occurred.A 3.00 x 20 synergy drug-eluting stent was advanced but failed to cross the lesion.It was then noted that the device was fractured.The procedure was completed with another of the same device.No known patient complications were reported.
 
Event or Problem Description
It was reported that shaft break occurred.A 3.00 x 20 synergy drug-eluting stent was advanced but failed to cross the lesion.It was then noted that the device was fractured.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
B3 date of event: date was not provided, used (b)(6) 2020 as date of event.Device evaluation by mfr.: synergy ii us mr 3.00 x 20mm stent delivery system was returned for analysis.A visual examination of the stent found signs of stent damage.Stent struts from the distal end of the stent were lifted and pulled distally.The undamaged stent outer diameter was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of distal tip damage.A visual and tactile examination of the hypotube found two hypotube kinks at 1mm and 740mm distal to the distal end of the strain relief.A visual examination of the outer and inner lumen and mid-shaft section found no issues along the shaft polymer extrusion.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10375040
Report Number2134265-2020-09721
Device Sequence Number14233159
Product Code NIQ
UDI-Device Identifier08714729840176
UDI-Public08714729840176
Combination Product (Y/N)N
Initial Reporter CountryRQ
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0024609759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1